MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF SINGLEPIECE IOL; INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF SINGLEPIECE IOL; INTRAOCULAR LENS
Model Number SA60AT
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Insufficient Information (4580)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A physician reported about a luxated lens.Additional information has been requested.
 
Additional Manufacturer Narrative
The lens was returned positioned incorrectly in the lens case.Solution was dried on the lens.One haptic was broken in the distal area (not returned).The optic was torn (possibly cut) from edge past center.Product history records were reviewed and the documentation indicated the product met release criteria.Associated products were not provided.It is unknown if qualified products were used.The product investigation could not identify a root cause for the reported complaint for "luxated lens".No other information was provided.The position of the lens while in the eye cannot be determined.Lens damage was observed.All lenses are 100% inspected for cosmetic attributes and the damage exhibited by the returned complaint sample would not have met company release criteria.Based on our observation, and the review of manufacturing records, it can be reasonably concluded that the damage is not manufacturing related.Due to the presence of surgical solution and the condition of the returned sample, the damage is most likely related to customer handling.It is unknown if qualified associated products were used.The instructions for use (ifu) instructs: company foldable intraocular lenses (iols) are qualified for use with a company qualified delivery system (handpiece and cartridge) and ophthalmic viscosurgical device (ovd) combination.The ifu instructs that a company qualified delivery system and viscoelastic combination should be used.The use of an unqualified combination may cause damage to the lens and potential complications during the implantation process.The ifu instructs: using holding forceps, grasp the lens by the optic edge and gently place the lens anterior side up into the back of the ovd-filled cartridge.The lens should be inserted until the optic is a little more than half-way inside the cartridge.Use the holding forceps to gently push down on the lens, verifying that the lens is on the bottom surface of the cartridge.Using holding forceps, take the trailing haptic, and gently fold the haptic onto the anterior side of the optic.Slowly grip or push the optic edge to position the lens as far into the cartridge as the forceps will permit, while ensuring the lens remains on the bottom surface of the cartridge and the trailing haptic remains on the optic.Failure to follow these steps may cause the lens to advance incorrectly causing delivery issues and/or damage.Due diligence has been performed in an attempt to obtain further information on this event.The reporter has not responded to requests for follow-up information.File will be reopened if new information is received.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF SINGLEPIECE IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key19701250
Report Number1119421-2024-01290
Device Sequence Number3616182
Product Code HQL
UDI-Device Identifier00380652555845
UDI-Public(01)00380652555845(17)280703(11)230706(10)15674253(21)15674253083
Combination Product (Y/N)N
Initial Reporter CountryPE
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSA60AT
Device Catalogue NumberSA60AT.220
Device Lot Number15674253
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/11/2024
Supplement Date Received by Manufacturer08/26/2024
Initial Report FDA Received Date07/09/2024
Supplement Report FDA Received Date09/23/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/06/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown